MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH POLY SCW DRIVER SHFT, CANNULTD

MEDOS INTERNATIONAL SàRL CH POLY SCW DRIVER SHFT, CANNULTD
Model Number 286720000N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, as the scrub tech was setting the room up for the case he noticed the driver was missing the tip.The driver was removed from the field.There was no procedure or patient involvement.This report is for one (1) polyaxial screw driver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: corrected data: d1, d2, d4, d10, h3, h6.Updated data: d10, h4.Investigation summary visual inspection: the poly scw driver shft, cannultd (part # 286720000 / lot # ui193487) was received at us cq.The distal tip of the device was broken, no fragments were returned.There were surface scratches and nicks consistent with normal wear along the shaft of the device.The received condition was consistent with the complaint condition thus the complaint was confirmed.Device failure/defect identified? yes; distal tip was broken dimensional inspection: since the distal tip was broken, the diameter of the shaft adjacent to breakage was measured.Drawing(s) specified dimensions: tip diameter measured dimensions: tip diameter = confirming device(s) used: ca148p document/specification review: drawing(s) reviewed: (current); (manufactured) conclusion: the overall complaint was confirmed for the received poly scw driver shft, cannultd (part # 286720000 / lot # ui193487) as the distal tip of the device was broken.Although no definitive root-cause can be determined it is possible the device experienced unintended forces leading to the breakage.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for poly scw driver shft, cannultd was conducted identifying that lot number ui193487 was released in a single batch.- batch1: lot was released on march 12, 2014 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLY SCW DRIVER SHFT, CANNULTD
Common Device Name
DRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10626675
Report Number1526439-2020-01878
Device Sequence Number14251896
Product Code HWR
UDI-Device Identifier10705034388526
UDI-Public10705034388526
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286720000N
Device Catalogue Number286720000
Device Lot NumberUI193487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/07/2020
Initial Report FDA Received Date10/05/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1